Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 248, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 20, 2011, 4:29 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2011, 4:29 PM EDT (20:29 UTC)
- Expired
- Jul 20, 2011, 4:56 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825
WUUS52 KRAH 202029
SVRRAH
NCC051-163-202115-
/O.NEW.KRAH.SV.W.0248.110720T2029Z-110720T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT WED JUL 20 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
WEST CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STEDMAN...OR 13 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING SOUTH AT 5 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CEDAR CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3485 7850 3484 7851 3485 7882 3509 7882
3509 7855 3482 7846 3482 7847
TIME...MOT...LOC 2029Z 355DEG 5KT 3499 7870
$$
VINCENT3 follow-up statements
538
WWUS52 KRAH 202037
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT WED JUL 20 2011
NCC051-163-202115-
/O.CON.KRAH.SV.W.0248.000000T0000Z-110720T2115Z/
CUMBERLAND NC-SAMPSON NC-
437 PM EDT WED JUL 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WEST CENTRAL SAMPSON AND SOUTHEASTERN CUMBERLAND COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
STEDMAN...OR 13 MILES SOUTHEAST OF FAYETTEVILLE...MOVING SOUTH AT 10
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...ROSEBORO AND CEDAR
CREEK.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3485 7850 3484 7851 3485 7882 3509 7882
3509 7855 3482 7846 3482 7847
TIME...MOT...LOC 2036Z 359DEG 8KT 3496 7870
$$
VINCENT579
WWUS52 KRAH 202051
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT WED JUL 20 2011
NCC163-202059-
/O.CAN.KRAH.SV.W.0248.000000T0000Z-110720T2115Z/
SAMPSON NC-
451 PM EDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAMPSON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING IS NOW LOCATED ENTIRELY IN
CUMBERLAND COUNTY...THEREFORE THE WARNING FOR SAMPSON HAS BEEN
CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3485 7882 3509 7882 3509 7867 3499 7865
3493 7857 3491 7856 3491 7854 3490 7854
3488 7851 3485 7850 3484 7851
TIME...MOT...LOC 2049Z 004DEG 11KT 3493 7871
$$
NCC051-202115-
/O.CON.KRAH.SV.W.0248.000000T0000Z-110720T2115Z/
CUMBERLAND NC-
451 PM EDT WED JUL 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN CUMBERLAND COUNTY...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CEDAR
CREEK...OR 14 MILES SOUTHEAST OF FAYETTEVILLE...MOVING SOUTH AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LAT...LON 3485 7882 3509 7882 3509 7867 3499 7865
3493 7857 3491 7856 3491 7854 3490 7854
3488 7851 3485 7850 3484 7851
TIME...MOT...LOC 2049Z 004DEG 11KT 3493 7871
$$
VINCENT365
WWUS52 KRAH 202056
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT WED JUL 20 2011
NCC051-202105-
/O.CAN.KRAH.SV.W.0248.000000T0000Z-110720T2115Z/
CUMBERLAND NC-
456 PM EDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
LAT...LON 3485 7882 3509 7882 3509 7867 3499 7865
3493 7857 3491 7856 3491 7854 3490 7854
3488 7851 3485 7850 3484 7851
TIME...MOT...LOC 2055Z 004DEG 11KT 3491 7871
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:15 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 20, 3:15 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT WED JUL 20 2011 .SYNOPSIS... A WEAK SURFACE TROUGH WILL RESIDE OVER THE REGION THROUGH THE WEEKEND... AS A STRONG UPPER RIDGE MIGRATES EASTWARD OVER THE AREA. && .NEAR TERM /THROUGH THURSDAY/... AS OF 250 PM WEDNESDAY... ... HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL NC THIS EVENING AND ALL OF CENTRAL NC THURSDAY... TEMPS ARE RUNNING IN THE 94-99 RANGE THIS AFTERNOON...AND WITH DEWPOINTS IN THE LOWER 70S OVER MUCH OF THE AREA...HEAT INDICES RANGE FROM THE UPPER 90S TO AROUND 105. THE CURRENT HEAT ADVISORY CONTINUES UNTIL 9PM THIS EVENING. SCATTERED SHOWERS AND STORMS HAVE DEVELOPED IN THE VICINITY OF THE PIEDMONT TROUGH AND ARE DRIFTING VERY SLOWLY EAST TOWARD THE COASTAL PLAIN. DESPITE MLCAPE VALUES RISING TO 1000-2000 J/KG...LACK OF WIND SHEAR AND HIGH PW WILL LIKELY KEEP UPDRAFTS FROM BEING SUSTAINED...AND THE MAIN THREAT FROM ANY STRONGER STORMS WILL BE MICROBURSTS THROUGH SUNSET. AN MCV MOVING THROUGH OHIO IS FORECAST TO DROP SOUTH AROUND THE EXPANSIVE UPPER RIDGE AND INTO WESTERN NC OVERNIGHT. IF MODELS ARE HANDLING ITS TRAJECTORY CORRECTLY...CENTRAL NC SHOULD REMAIN DRY OVERNIGHT. LOWS WILL STRUGGLE TO FALL LOWER THAN THE MID 70S IN MOST LOCATIONS. A HEAT ADVISORY WILL BE ISSUED FOR THE ENTIRE CWA FOR THURSDAY...AS HEAT INDICES ARE EXPECTED TO RISE INTO THE 105-108 RANGE FOR A LARGER PORTION OF THE AREA. 12Z LOW LEVEL THICKNESSES ARE FORECAST TO BE AROUND 1430M...ABOUT 5-8M HIGHER THAN WEDNESDAY MORNING. WITH NO APPRECIABLE FORCING OR REASON FOR WIDESPREAD CLOUD COVER...EXPECT HIGHS TO REACH THE UPPER 90S AND LOWER 100S. HAVE A LITTLE LESS CONFIDENCE IN DEWPOINTS FOR THURSDAY AFTERNOON...AND THE NAM AND SOME OF THE SREF MEMBERS SUGGEST A LITTLE MORE MIXING..PARTICULARLY IN THE EAST WHERE SOUNDINGS SHOW A LITTLE STRONGER WIND IN THE BOUNDARY LAYER. IF DEWPOINTS DO FALL INTO THE LOWER 70S OR EVEN UPPER 60S...HEAT INDICES WILL HOLD BELOW 110 OR EXCESSIVE HEAT WARNING CRITERIA. CONVECTIVE COVERAGE LOOKS TO BE MUCH LESS THURSDAY AS THE UPPER RIDGE AND WARM AND DRIER AIR ALOFT BUILD OVERHEAD. WILL LEAVE A SLIGHT CHANCE POPS OVER THE EASTERN HALF OF THE CWA. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 255 PM WEDNESDAY... MORE HEAT WITH VERY LOW RAIN CHANCES. THE EXPANSIVE MID LEVEL RIDGE WILL CONTINUE TO STRETCH FROM THE MID MISS VALLEY ACROSS THE CAROLINAS TO OFF THE SOUTHEAST COAST THROUGH SATURDAY... PROVIDE VERY WARM/DRY AND SUBSIDING AIR ALOFT OVER NC... WHILE THE LOW LEVEL FLOW WILL REMAIN VERY WEAK FROM THE SOUTHWEST AND WSW (WITH THE PIEDMONT TROUGH IN PLACE) AND ALLOW LITTLE TO NO MOISTURE FLUX INTO THE REGION. WHILE THE LOW LEVEL LAPSE RATES BOTH FRIDAY AND SATURDAY WILL BE QUITE STEEP... THE WARM MID LEVELS AND LACK OF MOISTURE ALONG WITH VERY WEAK DEEP LAYER SHEAR WILL GREATLY LIMIT THE POTENTIAL FOR ANYTHING MORE THAN ISOLATED CONVECTION... AND WILL LIMIT THIS CONVECTION TO JUST SATURDAY AFTERNOON INTO EARLY EVENING... WHEN A SUBTLE BREACH IN THE RIDGE BECOMES APPARENT OVERHEAD WITH MODELS DEPICTING ONE ANTICYCLONE CENTER OVER THE MID MISS VALLEY AND ANOTHER OFF THE FL COAST. THE LATEST OBSERVED TRENDS AND MODEL OUTPUT CONTINUE TO SUPPORT AN ANOMALOUSLY HOT PERIOD WITH PROJECTED 850 MB TEMPS OF 2-3 STANDARD DEVIATIONS ABOVE NORMAL AND LOW LEVEL THICKNESSES OF 20-25 METERS ABOVE NORMAL. THE EXPERIMENTAL CIPS WARM SEASON ANALOG GUIDANCE PAGE (AVAILABLE ONLINE) SHOWS STRONG CORRELATIONS OF THE EXPECTED FRIDAY/SATURDAY PATTERN WITH PAST CASES IN WHICH TEMPS TOPPED OUT IN THE UPPER 90S TO LOWER 100S WITH MAX HEAT INDEX VALUES IN THE 102-110 RANGE... INCLUDING JULY 15 OF 1993. CONSIDERING THESE FACTORS ALONG WITH CONSISTENT STATISTICAL GUIDANCE... HAVE MADE FEW CHANGES TO TEMPS... HIGHS 98-102 FRIDAY AND 96-101 SATURDAY... WITH MORNING LOWS 74-78. THESE TEMPS AND DEW POINTS ONLY DROPPING TO THE UPPER 60S TO LOWER 70S AT MOST IN THE AFTERNOON GIVE HEAT INDEX VALUES OF AROUND 107-112 DEGREES OVER ALL BUT THE TRIAD REGION ON FRIDAY. GIVEN THE EXTENDED LENGTH OF THIS HEAT WAVE AND THE VERY WARM OVERNIGHT LOWS NOT DROPPING MUCH BELOW 80F... THE PUBLIC HEALTH THREAT WILL BE EXACERBATED... PARTICULARLY FOR THE ILL AND ELDERLY. WILL ISSUE AN EXCESSIVE HEAT WATCH IN THIS AREA FOR FRIDAY... AND PENDING ANY CHANGES TO THE FORECAST OVER THE NEXT 24 HOURS... ANOTHER WATCH WILL LIKELY NEED TO BE ISSUED FOR SATURDAY AS WELL. PEOPLE ARE ADVISED TO MAKE PLANS FOR THEMSELVES... THEIR PETS... AND THEIR FRIENDS AND NEIGHBORS TO TRY TO SPEND AT LEAST SOME PORTION OF THE NEXT FEW DAYS IN AN AIR CONDITIONED ENVIRONMENT... TO MINIMIZE THESE HEALTH RISKS. -GIH && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... FOR SATURDAY NIGHT/SUNDAY: THICKNESSES REMAIN WELL ABOVE NORMAL BUT THERE ARE SOME CRACKS IN THE ARMOR. THE VERY WEAK SHEAR AXIS WILL REMAIN STRETCHED OVER NC WITH THE ANTICYCLONE CONTINUING A SLIGHT RETROGRADE INTO THE PLAINS. THE MID LEVEL FLOW IMPROVES A BIT FROM THE NORTHWEST ON SUNDAY BUT THE OVERALL SHEAR REMAINS FAIRLY WEAK... AND DESPITE A LIGHT NORTHWEST 850 MB FLOW... PRECIPITABLE WATER STARTS TO CLIMB ENOUGH TO SUPPORT A BIT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON... YET STILL A SMALL CHANCE. HIGHS 95-100... AND ONCE AGAIN WE'RE LIKELY TO SEE A HEAT ADVISORY FOR SOME PORTION OF CENTRAL NC. FOR MONDAY THROUGH WEDNESDAY: WE SHOULD FINALLY TREND BACK DOWN TOWARD MORE NORMAL TEMPS DURING THE EARLY TO MID WORK WEEK... AS MEAN MID LEVEL TROUGHING INCREASES OVER AND OFF THE NORTHEAST U.S. COAST WHILE THE STRONG ANTICYCLONE HOLDS OVER THE CENTRAL U.S. MODELS DIFFER ON EXACT TIMING AND AMPLITUDE OF THE TROUGH BUT THE ECMWF/GFS (ALONG WITH THEIR RESPECTIVE ENSEMBLE MEANS) AMPLIFY IT ENOUGH TO PUSH A SOUTHWARD-MOVING FRONT TOWARD THE AREA... SUPPORTING POPS CLOSE TO CLIMATOLOGY MONDAY/TUESDAY WITH INCREASING LOW LEVEL MOISTURE TRANSPORT AND IMPROVING DYNAMICS. BY WEDNESDAY... MODELS SHOW A TREND TOWARD AN EASTWARD RETURN OF THE PLAINS RIDGE BACK INTO THE OHIO VALLEY AND INTERIOR MIDATLANTIC REGION... AND WITH DRIER LOW-LEVEL AIR EXPECTED TO PUSH IN FROM THE NORTH... WE SHOULD SEE A RETURN TO LOWER RAIN CHANCES... AND TEMPS NEAR TO JUST ABOVE NORMAL. -GIH && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... 24-HR TAF PERIOD: SCATTERED STORMS ARE DEVELOPING AROUND CENTRAL NC THIS AFTERNOON. TIMING OF IMPACT AT ANY TERMINALS IS UNCERTAIN...BUT THE BETTER COVERAGE IS EXPECTED EAST OF KGSO/KINT. OTHERWISE...GENERALLY VFR CONDITIONS ARE EXPECTED...WITH A PERIOD OF MVFR VSBYS POSSIBLE THURSDAY MORNING. A FEW ISOLATED STORMS WILL BE POSSIBLE AGAIN ON THURSDAY AFTERNOON. LOOKING AHEAD: A STRONG UPPER LEVEL RIDGE BUILDING TOWARD THE CAROLINAS FROM THE WEST WILL RESULT IN A PROLONGED PERIOD (FRI THROUGH EARLY NEXT WEEK) OF ABOVE NORMAL TEMPERATURES AND PREDOMINATELY VFR CONDITIONS. THE ONLY EXCEPTIONS WILL BE IN ASSOC/W ISOLD CONVECTION DURING THE AFT/EVE HOURS AND REDUCED VISBYS ASSOC/W FOG DURING THE PRE-DAWN HOURS...WHICH WILL BE MOST LIKELY IN LOCATIONS THAT SEE RAINFALL FROM ISOLD CONVECTION. DUE TO COMMUNICATION PROBLEMS AT KINT...OBSERVATIONS ARE NOT BEING TRANSMITTED PROPERLY ON A ROUTINE AND TIMELY MANNER. THEREFORE WILL AMD NOT SKED THE KINT TAF. && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR WED 20: 100/1977 75/1986 100/1977 76/1981 THU 21: 99/1983 74/2010 102/1952 76/1995 FRI 22: 100/1952 76/2010 103/1952 76/1991 SAT 23: 99/1952 78/2010 105/1952 76/2010 SUN 24: 96/2010 78/2010 100/2010 79/2010 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NCZ008>011- 024>028-040>043-073>078-083>086-088-089. HEAT ADVISORY FROM 11 AM TO 8 PM EDT THURSDAY FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NCZ007>011-024>028-040>043-073>078-083>086-088-089. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH CLIMATE...WFO RAH
Hazardous weather outlook, Jul 20, 3:43 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 343 PM EDT WED JUL 20 2011 NCZ008>011-024>028-040>043-073>078-083>086-088-089-211945- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 343 PM EDT WED JUL 20 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT WATCH. NCZ021>023-038-039-211945- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 343 PM EDT WED JUL 20 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. NCZ007-211945- PERSON- 343 PM EDT WED JUL 20 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT WATCH. VINCENT
In the hours before
Special weather statement, Jul 20, 2:38 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT WED JUL 20 2011
NCZ075-084>086-201930-
HOKE-MOORE-RICHMOND-SCOTLAND-
238 PM EDT WED JUL 20 2011
...SHOWERS AND THUNDERSTORMS NEARLY STATIONARY OVER PORTIONS
SCOTLAND...RICHMOND...MOORE AND HOKE COUNTIES THROUGH 330 PM EDT...
AT 234 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER CAMP MACKALL...OR ABOUT 12 MILES SOUTH OF
SOUTHERN PINES...NEARLY STATIONARY OR MOVING VERY SLOWLY TO THE
SOUTH.
RADAR ESTIMATES SHOW AS MUCH AS ONE TO TWO INCHES OF RAIN HAS FALLEN
OVER THE PAST HOUR. DUE TO THE SLOW MOVEMENT OF THE
STORMS...ANOTHER INCH OF RAIN WILL BE POSSIBLE THROUGH 330 PM.
SOME LOCATIONS IMPACTED INCLUDE...WAGRAM...AND...BOWMORE.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3481 7969 3516 7967 3516 7962 3518 7963
3533 7933 3492 7908 3483 7919 3483 7934
3482 7935 3477 7933 3463 7946
TIME...MOT...LOC 1834Z 339DEG 5KT 3501 7944
22Special weather statement, Jul 20, 3:55 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT WED JUL 20 2011
NCZ088-202030-
CUMBERLAND-
355 PM EDT WED JUL 20 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
430 PM EDT...
AT 355 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WADE...OR ABOUT 11 MILES NORTHEAST OF FAYETTEVILLE...MOVING EAST AT 5
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WADE...AND GODWIN.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3511 7891 3523 7890 3523 7888 3525 7887
3526 7879 3526 7872 3524 7862 3521 7863
3520 7865 3517 7863 3512 7865 3512 7864
3509 7867 3507 7867
TIME...MOT...LOC 1955Z 264DEG 5KT 3520 7879
VINCENTSpecial weather statement, Jul 20, 4:24 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT WED JUL 20 2011
NCZ088-202100-
CUMBERLAND-
424 PM EDT WED JUL 20 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
500 PM EDT...
AT 424 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STEDMAN...OR ABOUT 13 MILES SOUTHEAST OF FAYETTEVILLE...MOVING SOUTH
AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR CREEK.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3506 7883 3510 7865 3508 7867 3499 7865
3494 7857 3491 7856 3491 7854 3490 7854
3488 7851 3486 7850 3485 7860 3484 7876
TIME...MOT...LOC 2024Z 342DEG 7KT 3500 7869
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:38 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 52 min |
| Jul 20, 3:43 PM EDT | Excessive Heat Watch | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 20 more | 23 hr |
| Jul 20, 3:43 PM EDT | Heat Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 28 hr |
| Jul 20, 3:55 PM EDT | Special Weather Statement | RAH | Cumberland | 35 min |
| Jul 20, 4:24 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Jul 20, 4:58 PM EDT | Special Weather Statement | RAH | Richmond | 32 min |
| Jul 20, 5:25 PM EDT | Special Weather Statement | RAH | Sampson | 35 min |
| Jul 20, 6:25 PM EDT | Special Weather Statement | RAH | Johnston | 50 min |
| Jul 20, 6:55 PM EDT | Special Weather Statement | RAH | Johnston | 20 min |
| Jul 20, 7:28 PM EDT | Special Weather Statement | RAH | Wake | 32 min |
| Jul 20, 7:59 PM EDT | Special Weather Statement | RAH | Wake | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.